Notre Dame Journal of Formal Logic

A Note on Generically Stable Measures and fsg Groups

Ehud Hrushovski, Anand Pillay, and Pierre Simon

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove (Proposition 2.1) that if $\mu$ is a generically stable measure in an NIP (no independence property) theory, and $\mu(\phi(x,b))=0$ for all $b$, then for some $n$, $\mu^{(n)}(\exists y(\phi(x_{1},y)\wedge \cdots \wedge\phi(x_{n},y)))=0$. As a consequence we show (Proposition 3.2) that if $G$ is a definable group with fsg (finitely satisfiable generics) in an NIP theory, and $X$ is a definable subset of $G$, then $X$ is generic if and only if every translate of $X$ does not fork over $\emptyset$, precisely as in stable groups, answering positively an earlier problem posed by the first two authors.

Article information

Source
Notre Dame J. Formal Logic Volume 53, Number 4 (2012), 599-605.

Dates
First available in Project Euclid: 8 November 2012

Permanent link to this document
https://projecteuclid.org/euclid.ndjfl/1352383235

Digital Object Identifier
doi:10.1215/00294527-1814705

Mathematical Reviews number (MathSciNet)
MR2995423

Zentralblatt MATH identifier
1318.03046

Subjects
Primary: 03C45: Classification theory, stability and related concepts [See also 03C48]

Keywords
Keisler measures NIP dependent fsg

Citation

Hrushovski, Ehud; Pillay, Anand; Simon, Pierre. A Note on Generically Stable Measures and fsg Groups. Notre Dame J. Formal Logic 53 (2012), no. 4, 599--605. doi:10.1215/00294527-1814705. https://projecteuclid.org/euclid.ndjfl/1352383235.


Export citation

References

  • [1] Conversano, A., and A. Pillay, “Connected components of definable groups and o-minimality, I,” Advances in Mathematics, vol. 231 (2012), pp. 605–23.
  • [2] Hrushovski, E., Y. Peterzil, and A. Pillay, “Groups, measures, and the $\mathit{NIP}$,” Journal of the American Mathematical Society, vol. 21 (2008), pp. 563–96.
  • [3] Hrushovski, E., and A. Pillay, “On $\mathit{NIP}$ and invariant measures,” Journal of the European Mathematical Society, vol. 13 (2011), pp. 1005–61.
  • [4] Hrushovski, E., A. Pillay, and P. Simon, “Generically stable and smooth measures in NIP theories,” to appear in Transactions of the American Mathematical Society.
  • [5] Newelski, L., “Model theoretic aspects of the Ellis semigroup,” Israel Journal of Mathematics, vol. 190 (2012), pp. 477–507.
  • [6] Pillay, A., “Weight and measure in $\mathit{NIP}$ theories,” to appear in Notre Dame Journal of Formal Logic.
  • [7] Pillay, A., and P. Tanovic, “Generic stability, regularity and quasiminimality,” pp. 189–211 in Models, Logics, and Higher-Dimensional Categories: A Tribute to the Work of Mihaly Makkai, edited by B. Mart, T. G. Kucera, A. Pillay, P. J. Scott, and R. A. G. Seely, vol. 53 of CRM Proceedings and Lecture Notes, American Mathematical Society, Providence, 2011.